62358members
328204posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Tamoxifen Nightmare

3 REPLIES 3
Community Champion

Re: Tamoxifen Nightmare

Hello Nancy, 

 

I know it is not my business really but I would advise,  for what it is worth,  not to throw in the towel just yet with the Tamoxifen/hormone treatment before discussing with medical staff.  

 

Checking for thrush is a good thing (although I would have thought they would have done this at same time of checking for UTI).  

 

If you are going to give up the hormone treatment,  then maybe it is better discussed with Oncologist rather than GP (maybe you did this before when you switched from Letrozole?).  You could always discuss with BCN first /ask to see Oncologist again. 

 

Did they go through your individual risks and benefits with you?   Ask them if they have tried everything possible to help you?  Ask them about Vagifem and other non hormonal products which may assist with bladder and vaginal comfort.  Quality of life is so important. As far as I am concerned,  the relevant medical professions  should be supporting us, as much as they can,  to have quality of life whilst  undertaking these treatments as well as ensuring we are making an informed choice should we decide to reject  treatment. 

 

Wishing you all the best in whatever decision you make, 

 

Chick 🐣 X

Member

Re: Tamoxifen Nightmare

Hi Chick

 

Thank you so much for your reply. I am still in discomfort have been back to my GP and she has asked me to do a swab for thrush. My GP surgery is not at all helpful my mind is now working over time!. Thank you again for the valuable formation, I am thinking of coming off Tamoxifen as it does not make me feel my self. I may change to another brand. Nancy

 

 

 

Community Champion

Re: Tamoxifen Nightmare

Hello Nancy, 

 

What we have to bleeding put up with!! Good your GP checked out for infection but poor show that they could not think o anything else.  Do you have GPs or nurses at your Practice who specialise, for example,  in Women's Health? If so,  book an appointment with them. 

 

I am no medic but all these hormone treatments such as Letrozole or Tamoxifen could cause or exacerbate any menopausal symptom as they block the production of or, in the case of tamoxifen,  interfere with the circulation of oestrogen.  Bladder issues are a common symptom of menopause and with a hormone treatment on top could possibly make the difference between comfort and discomfort. 

 

The less oestrogen we have leads to vaginal tissues being less elastic,  the Urethra (pee tube!)  can thin,  and the pelvic floor muscles can weaken.  Resulting common issues can be stress incontinence,  urge incontinence, irritable or overactive bladder,  needing to pee more through the night, (nocturia).  and painful urination due to increased risk of infection,  cystitis.

 

So,  perhaps go back to GP or nurse and discuss matters again.  You could also try pelvic floor exercises to keep the muscles strong. Also,  and especially as you are on Tamoxifen rather than an AI,  vaginal oestrogen cream or a pessary like Vagifem may be appropriate and not necessarily for long term use.  Obviously you or GP may not be too keen on the latter but. it may still be worth discussing such matters as well as discussing with Oncologist Services if you are still under them. 

 

Keeping to a healthy weight and watching what you drink may also help,  for example,  caffeine, soda drinks, alcohol may irritate the bladder more. 

 

Hope you feel more comfortable soon Nancy,  

 

Chick 🐣 X

Member

Tamoxifen Nightmare

Hi

My first forum. Please can anyone help. Diagnosed with DCIS left breast with small invasion, estrogen positive. Sentil node clear in October 2016 had mastectomy, placed on Letrozole which I was unable to take due joint pain. I was put on Tamoxifen been on that a year in November. I am struggling with this also can anyone tell me if they have had a bladder problem being on Tamoxifen. I feel that i need to urinate all the time, bladder feels uncomfortable. I have had UTI check no infection. My GP is not sure what it could be. I feel really worried and depressed. Thank you. Nancy